Acute myocardial infarction with sumatriptan: a case report and review of the literature
1Department of Neurology and Neurophysiology, S. Maria del Prato Hospital, Feltre, Bologna, Italy.
We report a case of myocardial infarction associated with the use of sumatriptan and review the literature regarding similar cases. A 54-year-old woman with a history of migraine without aura, mild arterial hypertension, depression, and no history of coronary artery disease was admitted to our hospital for acute myocardial infarction, 30 minutes after using 6 mg of subcutaneous sumatriptan. Coronary angiography performed several days later revealed a normal coronary arterial system. Although at discharge the patient was advised to permanently avoid triptans, she continued the use of oral sumatriptan at low dosage (25-50 mg) without any problems.
We report a case of myocardial infarction associated with the use of sumatriptan and review the literature regarding similar cases. A 54-year-old woman with a history of migraine without aura, mild arterial hypertension, depression, and no history of coronary artery disease was admitted to our hospital for acute myocardial infarction, 30 minutes after using 6 mg of subcutaneous sumatriptan. Coronary angiography performed several days later revealed a normal coronary arterial system. Although at discharge the patient was advised to permanently avoid triptans, she continued the use of oral sumatriptan at low dosage (25-50 mg) without any problems.
Related Concept Videos
Acute Coronary Syndrome IV: Interprofessional Care
Acute Coronary Syndrome I: Introduction
Myocarditis III: Medical Management
Acute Coronary Syndrome II: Pathophysiology and Clinical Manifestations
Acute Coronary Syndrome III: Diagnostic Studies
Angina IV: Management
